Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 274, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 21, 2019, 3:44 PM CDT for Madison County, Washington County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 21, 2019, 4:19 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
879
WUUS54 KTSA 212044
SVRTSA
ARC087-143-212130-
/O.NEW.KTSA.SV.W.0274.190821T2044Z-190821T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
344 PM CDT Wed Aug 21 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Madison County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 430 PM CDT.
* At 344 PM CDT, a severe thunderstorm was located 7 miles southeast
of Springdale, moving east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Elkins...
Hindsville... Wesley...
Goshen... Tuttle...
Mayfield... Sonora...
LAT...LON 3600 9407 3621 9417 3621 9402 3622 9401
3623 9378 3604 9369
TIME...MOT...LOC 2044Z 254DEG 12KT 3611 9403
HAIL...0.88IN
WIND...60MPH
$$3 follow-up statements
722
WWUS54 KTSA 212058
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
358 PM CDT Wed Aug 21 2019
ARC087-143-212130-
/O.CON.KTSA.SV.W.0274.000000T0000Z-190821T2130Z/
Madison AR-Washington AR-
358 PM CDT Wed Aug 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES...
At 357 PM CDT, a severe thunderstorm was located 4 miles southeast of
Springdale, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Elkins...
Hindsville... Wesley...
Goshen... Tuttle...
Mayfield... Sonora...
LAT...LON 3602 9405 3609 9411 3621 9417 3621 9402
3622 9401 3623 9378 3604 9369 3604 9370
TIME...MOT...LOC 2057Z 209DEG 9KT 3616 9405
HAIL...0.88IN
WIND...60MPH
$$356
WWUS54 KTSA 212115
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
415 PM CDT Wed Aug 21 2019
ARC087-143-212130-
/O.CON.KTSA.SV.W.0274.000000T0000Z-190821T2130Z/
Madison AR-Washington AR-
415 PM CDT Wed Aug 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES...
At 414 PM CDT, a severe thunderstorm was located 4 miles east of
Springdale, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Springdale... Hindsville...
Goshen... Mayfield...
Sonora...
LAT...LON 3611 9394 3613 9403 3621 9417 3621 9402
3622 9401 3623 9378 3615 9386
TIME...MOT...LOC 2114Z 229DEG 7KT 3619 9405
HAIL...0.88IN
WIND...60MPH
$$592
WWUS54 KTSA 212119
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
419 PM CDT Wed Aug 21 2019
ARC087-143-212128-
/O.CAN.KTSA.SV.W.0274.000000T0000Z-190821T2130Z/
Madison AR-Washington AR-
419 PM CDT Wed Aug 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 3611 9394 3613 9403 3621 9417 3621 9402
3622 9401 3623 9378 3615 9386
TIME...MOT...LOC 2116Z 254DEG 12KT 3619 9403
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:50 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 21, 2:50 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Wed Aug 21 2019
.DISCUSSION...
Isolated to scattered thunderstorms have developed this
afternoon across eastern Oklahoma and western Arkansas with
the greatest concentration of activity in the vicinity of an
outflow boundary across northeast Oklahoma into northwest
Arkansas. This activity is expected to continue into the
early evening hours and should fade with the loss of daytime
heating. Some of these storms could be strong to severe with
strong gusty winds the main concern.
Heat headlines continue through 9 pm Tonight across a good
chunk of the area as well. However, areas that see showers
and thunderstorms and associated outflow boundaries will see
some relief before that time. Will more than likely start trimming
away at the advisory/warning areas before expiration time.
Heat will not be the big weather story over the next several
days as the weather pattern becomes more unsettled across
the region as a surface boundary sags into the area and stalls
out as a series of mid-level shortwaves embedded in the west-northwest
flow aloft affect the region. This will result in several rounds of
showers and thunderstorms across eastern Oklahoma and western
Arkansas into the weekend with the greatest chance of activity
north of Interstate 40. Some of the storms could be strong to
severe during this time with locally heavy rainfall also possible.
The next chances of showers and thunderstorms will come Tuesday as
the next cold front approaches the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 91 73 85 / 40 50 70 60
FSM 75 93 74 88 / 20 50 50 70
MLC 76 94 75 90 / 10 30 40 60
BVO 72 87 70 83 / 50 60 70 60
FYV 72 86 70 81 / 30 60 60 80
BYV 71 87 70 82 / 50 70 70 80
MKO 73 91 72 86 / 30 50 60 70
MIO 71 85 70 81 / 70 60 70 70
F10 74 93 72 89 / 20 40 50 60
HHW 75 94 75 92 / 20 20 20 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
064>067-070>076.
AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
LONG TERM....10Hazardous weather outlook, Aug 21, 1:30 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Wed Aug 21 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Wed Aug 21 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 2 pm.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
An excessive heat warning is in effect for west central Arkansas
this afternoon, with a heat advisory in effect for much of
eastern Oklahoma. Maximum heat index values will climb into the
110 to 115 degree range across west central Arkansas. Otherwise,
across the rest of the advisory area, expect heat index values
between 105 and 110 degrees.
Isolated thunderstorms will develop across eastern Oklahoma and
northwest Arkansas this afternoon. Any storms will bring some
brief relief from the heat, but they will also bring lightning,
heavy downpours and gusty winds. There is the potential for
isolated damaging winds with the strongest storms. Be prepared to
take shelter inside if a storm approaches your area.
Additional thunderstorms will likely move into the area from the
north overnight. These storms will pose a limited severe weather
threat, especially near the Kansas state line.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A weak cold front will be located near the Kansas and Oklahoma
border by Thursday morning and will be the focus for scattered to
numerous showers and thunderstorms into the weekend. Clouds and
scattered storms will keep temperatures much cooler, with highs
only in the 80s on Friday and Saturday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 21, 3:13 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 313 PM CDT Wed Aug 21 2019 ARZ010-011-212045- Madison AR-Washington AR- 313 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 345 PM CDT... At 313 PM CDT, a strong thunderstorm was located over Wesley. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Elkins... Wesley... Goshen... Georgetown... Tuttle... LAT...LON 3601 9407 3613 9403 3608 9377 3594 9385 TIME...MOT...LOC 2013Z 296DEG 2KT 3603 9392
Special weather statement, Aug 21, 3:17 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 317 PM CDT Wed Aug 21 2019 OKZ060-067-212045- Tulsa OK-Wagoner OK- 317 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 345 PM CDT... At 317 PM CDT, a strong thunderstorm was located 5 miles northwest of Stonebluff. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Broken Arrow... Coweta... Leonard... LAT...LON 3591 9570 3589 9583 3601 9585 3602 9572 TIME...MOT...LOC 2017Z 172DEG 2KT 3596 9577
Special weather statement, Aug 21, 3:20 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT Wed Aug 21 2019
OKZ073-074-212045-
Haskell OK-Pittsburg OK-
320 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL AND
NORTHEASTERN PITTSBURG COUNTIES UNTIL 345 PM CDT...
At 320 PM CDT, a strong thunderstorm was located 3 miles northwest of
Kinta. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Stigler... Quinton...
Whitefield... Kinta...
Enterprise... Lewisville...
LAT...LON 3508 9543 3526 9545 3527 9526 3526 9525
3526 9524 3528 9521 3528 9514 3506 9514
3506 9535
TIME...MOT...LOC 2020Z 172DEG 2KT 3515 9529Special weather statement, Aug 21, 3:22 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 322 PM CDT Wed Aug 21 2019 OKZ069-072-212045- Adair OK-Sequoyah OK- 322 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH CENTRAL ADAIR COUNTIES UNTIL 345 PM CDT... At 322 PM CDT, a strong thunderstorm was located 5 miles northeast of Brushy. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Brushy... LAT...LON 3557 9454 3554 9472 3568 9475 3570 9458 TIME...MOT...LOC 2022Z 172DEG 2KT 3562 9465
Local storm report, Aug 21, 3:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL CATOOSA 36.19N 95.75W
08/21/2019 E1.00 INCH ROGERS OK NWS EMPLOYEE
QUARTER SIZE HAIL ESTIMATED BY NWS EMPLOYEE IN CATOOSA.
&&
SNIDERSpecial weather statement, Aug 21, 3:39 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
339 PM CDT Wed Aug 21 2019
ARZ001-002-010-011-212145-
Carroll AR-Madison AR-Benton AR-Washington AR-
339 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTHERN
MADISON...SOUTHERN CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL
445 PM CDT...
At 339 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Lost Valley State Park to 7 miles
southeast of Springdale. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Huntsville... Lowell...
Elkins... Bethel Heights...
Hindsville... Wesley...
Carrollton... Rudd...
Kingston... Forum...
Aurora... Hobbs State Park...
Clifty... Withrow Springs State Park...
War Eagle... Marble...
This includes Interstate 49 between mile markers 76 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3596 9384 3605 9410 3634 9423 3632 9330
3612 9330
TIME...MOT...LOC 2039Z 254DEG 12KT 3609 9341 3611 9404The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:09 AM CDT | Excessive Heat Warning | TSA | 16 hr | |
| Aug 21, 3:13 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Aug 21, 3:39 PM CDT | Special Weather Statement | TSA | Madison | 66 min |
| Aug 21, 4:10 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
| Aug 21, 4:24 PM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
| Aug 21, 4:30 PM CDT | Special Weather Statement | TSA | Carroll | 60 min |
| Aug 21, 4:40 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 21, 5:18 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Aug 21, 5:25 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Aug 21, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 41 min |
| Aug 21, 6:21 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.